Can anyone tell me if this is a hematoma after Restalyne? (Photo)

Got my lip injected half a mil on top last Friday so it's been five days. They were really swollen it's been 2 years since I had it last done with juverderm. I iced it all weekend however noticed the top left lip was really swollen with a really hard lump couldn't massage as it hurt so much and now it's a hard lump inside my lip and making it uneven. Got told it's a hematoma but want to double check as I feel it's not progressing :(

Doctor Answers 3

Restylane in the lips

Restylane in the lips can give beautiful natural looking results.  However, it appears that you may have too much product that caused a lump in one area.  I would wait a week and if it still looks swollen you should return to your treating physician to have the lump dissolved.  Best, Dr. Green

Restylane Injection in the Lips

Thank you for your question. 

Some patients can remain swollen for up to two weeks after a filler injection. It looks like you may have had too much product injected in that specific area. If you massage the area it may resolve itself, otherwise return to your physician who injected you to seek additional treatment to potentially dissolve excess product. 

Best of Luck!

Landon Pryor, MD, FACS
Rockford Plastic Surgeon
4.8 out of 5 stars 37 reviews

Lip injectin

A hematoma is simply a collection of blood and it does not appear this is a hematoma but overcorrection of the material that was injected. It can be injected with hyaluronidase to make it go away or it will just go away on its own

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.